MAUDE Adverse Event Report: INTEGRA MICROFRANCE S.A.S. TONGUE DEPRESSOR 7803S-2 N2 KILNER; PFM11

INTEGRA MICROFRANCE S.A.S. TONGUE DEPRESSOR 7803S-2 N2 KILNER; PFM11
Catalog Number 7803S-2
Medical Device Problem Codes Nonstandard Device (1420); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 06/04/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a surgical procedure requiring the use of a kilner tongue depressor, the tongue depressor 7803s-2 n2 kilner (7803s-2), the surgeon observed a wound on the tongue that required suturing.The location of the lesion coincides with the point of contact of the device.It was reported that during inspection of the blades, the surgeon noted that they had a particularly sharp edge.No death or surgical delays were reported.
 
Additional Manufacturer Narrative
Updated fields: d9, g3, g6, h2, h3, h6, h11.The tongue depressor 7803s-2 n2 kilner (7803s-2) was returned for evaluation: the device history record (dhr): unable to review the applicable dhr as the batch number was not available.Failure analysis: the tongue depressor 7803s-2 n2 kilner.Upon further inspection, it was discovered that the angles are salient and cutting.The instrument presents differences compared to the model.It says microfrance, but it's a different marking than the one currently used.There's also no small, circled r (®), no batch number, and the product code was not written in the same font as microfrance.The edges of the instrument are protruding, and the chute appears to be welded, while the others are a single piece.Root cause analysis: the reported complaint was confirmed.Impossible to determine with certainty the root cause of this problem: this instrument does not have a lot number, and there was no sales record at the customer or at integra.The client thinks that the instrument can be 20-30 years old.The instrument may come from another manufacturer or have been modified at a different provider.

Brand Name
TONGUE DEPRESSOR 7803S-2 N2 KILNER
Common Device Name
PFM11
Manufacturer (Section D)
INTEGRA MICROFRANCE S.A.S.
le pavillon
le pavillon
saint aubin le monial 03160
FR  03160
Manufacturer (Section G)
INTEGRA MICROFRANCE S.A.S.
le pavillon
saint aubin le monial 03160
FR   03160
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22782330
Report Number3003249645-2025-00036
Device Sequence Number9869578
Product Code KBN
UDI-Device Identifier10381780089407
UDI-Public10381780089407
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number7803S-2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2025
Supplement Date Received by Manufacturer09/01/2025
Initial Report FDA Received Date08/12/2025
Supplement Report FDA Received Date09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SUTURING OF THE TONGUE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown